Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 21, 2021, 7:12 PM EDT for Carbon County, Pennsylvania. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 7:12 PM EDT (23:12 UTC)
- Expired
- Jun 21, 2021, 7:30 PM EDT
- In force
- 18 min
- Issued by
- NWS State College, PA
County Carbon County, PA
The radar
The Philadelphia radar (KDIX), 152 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WWUS81 KCTP 212312
SPSCTP
Special Weather Statement
National Weather Service State College PA
712 PM EDT Mon Jun 21 2021
PAZ058-212330-
Schuylkill PA-
712 PM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
730 PM EDT...
At 711 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tamaqua to Hamburg. Movement was northeast
at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Tamaqua, Hometown, Coaldale, Snyders, Port Clinton and New Ringgold.
LAT...LON 4070 7581 4063 7600 4058 7601 4057 7602
4058 7604 4089 7597 4081 7589 4073 7576
TIME...MOT...LOC 2311Z 240DEG 32KT 4082 7593 4058 7600
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 5:46 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 21, 5:46 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service State College PA 546 PM EDT Mon Jun 21 2021 .SYNOPSIS... Hot and humid conditions for the first full day of summer 2021 will help to fuel a few rounds of gusty, and in some cases, severe thunderstorms this afternoon and evening. Showers will continue tonight and exit the southeast part of the area later Tuesday. Temperatures will trend cooler through midweek before moderating into the weekend. The precipitation pattern should stay rain- free through late week with an increasing chance of showers over the weekend and into early next week. && .NEAR TERM /THROUGH TUESDAY/... 540 PM update: Been holding off on clearing the far nw area from the watch, given high dewpoints and that the wind shift still to the west. Earlier discussion below. 145 PM/1845Z: Visible satellite imagery overlaid with several convective parameter shows the atmos still capped by +8C mid level air across much of Central PA and the Susq Valley, while a few deg C of cooling along with increasing deep-layer shear and llvl theta-e convergence was helping to consolidate 2 distinct lines of strong to severe TSRA across NE Ohio/NW PA and nrn WVA. Further intensification and merging of these lines of TSRA are expected across the Eastern half of the CWA late this afternoon and evening, with several discrete supercells expected within the region of stronger llvl shear and more broadly- looped hodographs across northern PA through 22Z highly conducive for a widespread severe weather outbreak this afternoon/early this evening. Previous disc... Broad warm sector over all of PA (to the SE of a potent, early summer 990 mb sfc low just north of Georgian Bay) with juicy dewpoints in the mid 60s to low 70s was leading to hefty sfc- based capes of 2000-3000 j/kg over all but the far NW zones late this morning. Nearly full sun and several more deg F of heating will contribute another 500+ j/kg of CAPE. SPC upgraded practically the entire CWA to an enhanced risk with their midday update is prudent considering strong, deep- layer shear of 35-40 kts of effective bulk shear and a growing area of DCAPE in excess of 1000 J/KG across the Central Mtns and Susq Valley. A 2-3 hour period of strong to severe multicell/transient supercell storms will grow rapidly upscale into a extensive linear MCS over Central PA and the Susq Valley for the late afternoon and evening hours with another bkn line of strong to locally severe TSRA moving through the NW Mtns early this evening along and just ahead of a cold front. Heat+Humidity peaks this afternoon with max temperatures in the mid 80s to low 90s and max heat index (HX) values forecast to approach 100F in the mid and lower Susquehanna Valley. Forecast max temperatures are a solid 5-10+ degrees above daily climo and within a shouting distance of near-record territory. Convection should weaken and decrease in coverage btwn 00-06Z due to the loss of heating and increasing CINH. Hires models show a relatively lull in precip around 06Z before showers ramp back up across the southeast half of the CWA through Tuesday morning. Minimum temperatures will have the most spread in recent nights thanks to the cold front bisecting the area with lows ranging from the upper 40s in the NW mtns to upper 60s in the far southeast zones. && .SHORT TERM /TUESDAY NIGHT THROUGH 6 PM TUESDAY/... 540 PM update: I cut back the back edge of the showers a bit faster, to fit with other offices. Earlier discussion below. Showers will be across the southeast zones early Tuesday as secondary front traverses the region. Rain should exit this area by late in the day around 22-23Z based on the latest 06Z HRRR. Temps will trend much cooler on Tuesday with 24hrMaxT deltas of -20 to -25F lower vs. Monday. Abnormally dry (below normal PWAT) airmass accompanying area of high pressure will lead to relatively cool (refreshing to for some) nights Tue & Wed with lows in the 40s and 50s. Some of the usually colder spots in the northern tier may drop into the upper 30s Tue night similar to 6/17. Rain-free conditions extend trough midweek with temps going bullish trend starting a series of higher lows and higher highs Wed/Wed night. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... The high will move to the east later in the week with warmer, more humid air moving in from the south and east. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and precipitation it will bring. GFS and ECMWF have been trending toward a slower solution on the movement of the front and perhaps even the front stalling over PA next weekend into early next week. This would result in an unsettled period with multiple rain chances for central PA through the middle of the week. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... VFR expected for the next few hours western half of PA, and through the late afternoon across the Susq Valley and points east. Widespread coverage of showers/tstms is expected this afternoon with activity spreading from the NW across the CWA. These storms will bring potential for locally strong wind gusts and torrential rainfall as they impact the area through the afternoon hours. Peak areal extent of TSRA expected between 18z- 00z. A cold front will move through the CWA behind the convection with winds turning more nwrly after 00z. This frontal passage will likely be accompanied by a period of MVFR cigs, mainly across the west. Outlook... Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday-Friday...widespread VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl/Martin SHORT TERM...Steinbugl/Martin LONG TERM...Guseman/Travis AVIATION...Lambert/Colbert/Wagner
Hazardous weather outlook, Jun 21, 6:39 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service State College PA 639 PM EDT Mon Jun 21 2021 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-221845- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 639 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-010-011-017-024-033-221845- Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 639 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-221845- Warren-McKean- 639 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Jun 21, 6:23 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service State College PA
623 PM EDT Mon Jun 21 2021
PAZ052-057>059-212300-
Northumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
623 PM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHUMBERLAND...
LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 700 PM EDT...
At 623 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Klingerstown to near Tower City. Movement
was northeast at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Pottsville, Shamokin, Minersville, Kulpmont, Elysburg, Pine Grove,
Fairview-Ferndale, Trevorton, Lykens, Tremont, Marshallton,
Williamstown, Tower City, Lavelle, Marlin, Forrestville, Branchdale,
Seltzer, Donaldson and Heckscherville.
LAT...LON 4049 7643 4049 7644 4044 7649 4063 7681
4088 7661 4068 7620
TIME...MOT...LOC 2223Z 224DEG 29KT 4063 7672 4053 7651
BanghoffLocal storm report, Jun 21, 6:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG KNOXVILLE 41.96N 77.44W
06/21/2021 TIOGA PA 911 CALL CENTER
TREES/WIRES DOWN.
&&Special weather statement, Jun 21, 6:41 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service State College PA
641 PM EDT Mon Jun 21 2021
PAZ033-212300-
Somerset PA-
641 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
700 PM EDT...
At 641 PM EDT, Doppler radar indicated a strong thunderstorm near
Farmington, moving east at 40 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Ursina, Confluence and Addison.
LAT...LON 3973 7941 3976 7940 3977 7938 3978 7939
3979 7938 3978 7935 3980 7937 3982 7937
3983 7938 3984 7938 3983 7917 3972 7919
3972 7938
TIME...MOT...LOC 2241Z 265DEG 35KT 3978 7945
KFSpecial weather statement, Jun 21, 6:49 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service State College PA
649 PM EDT Mon Jun 21 2021
PAZ052-053-058-212315-
Columbia PA-Northumberland PA-Schuylkill PA-
649 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...
NORTHUMBERLAND...AND SCHUYLKILL COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT, Doppler radar indicated a strong thunderstorm over
Wilburton Number One, moving northeast at 45 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Mount Carmel, Shenandoah, Kulpmont, Ashland, Mcadoo, Oneida,
Nuremburg, Aristes, Numidia, Sheppton, Brandonville, Wilburton Number
One, Locustdale, Slabtown, Wilburton Number Two, Shumans, Shenandoah
Heights, Ringtown, Marion Heights and Kelayres.
LAT...LON 4075 7645 4082 7650 4103 7623 4095 7621
4090 7604 4091 7600 4089 7597
TIME...MOT...LOC 2249Z 234DEG 41KT 4081 7640
BanghoffSpecial weather statement, Jun 21, 7:00 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service State College PA
700 PM EDT Mon Jun 21 2021
PAZ033-212315-
Somerset PA-
700 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
715 PM EDT...
At 700 PM EDT, Doppler radar indicated a strong thunderstorm over
Mount Davis, moving east at 50 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Meyersdale, Mount Davis, Salisbury, Garrett and Callimont.
LAT...LON 3972 7931 3986 7931 3986 7898 3978 7889
3972 7891
TIME...MOT...LOC 2300Z 271DEG 43KT 3977 7922
KFSpecial weather statement, Jun 21, 7:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
712 PM EDT Mon Jun 21 2021
PAZ058-212330-
Schuylkill PA-
712 PM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
730 PM EDT...
At 711 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tamaqua to Hamburg. Movement was northeast
at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Tamaqua, Hometown, Coaldale, Snyders, Port Clinton and New Ringgold.
LAT...LON 4070 7581 4063 7600 4058 7601 4057 7602
4058 7604 4089 7597 4081 7589 4073 7576
TIME...MOT...LOC 2311Z 240DEG 32KT 4082 7593 4058 7600
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Weather Statement | CTP | Juniata | 12 min |
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 24 min |
| Jun 20, 8:29 PM EDT | Special Weather Statement | CTP | Dauphin | 16 min |
| Jun 20, 8:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jun 20, 8:47 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:02 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | CTP | Schuylkill | 14 min |
| Jun 20, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jun 20, 9:29 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 2 hr |
| Jun 21, 4:18 AM EDT | Special Weather Statement | CTP | Warren | 42 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | CTP | Warren | 41 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 47 min |
| Jun 21, 2:55 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 21 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Jun 21, 3:20 PM EDT | Special Weather Statement | CTP | Clearfield | 25 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 49 min |
| Jun 21, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | CTP | Tioga | 35 min |
| Jun 21, 3:58 PM EDT | Special Weather Statement | CTP | Snyder | 32 min |
| Jun 21, 4:15 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 45 min |
| Jun 21, 4:17 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Franklin | 27 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | CTP | Union | 24 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | CTP | Centre | 21 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 47 min |
| Jun 21, 4:31 PM EDT | Special Weather Statement | CTP | Lycoming | 44 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 36 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 30 min |
| Jun 21, 4:52 PM EDT | Special Weather Statement | CTP | Clinton | 23 min |
| Jun 21, 4:55 PM EDT | Special Weather Statement | CTP | Blair | 20 min |
| Jun 21, 4:56 PM EDT | Special Weather Statement | CTP | Sullivan | 19 min |
| Jun 21, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 40 min |
| Jun 21, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 37 min |
| Jun 21, 5:13 PM EDT | Special Weather Statement | CTP | Bedford, Blair | 32 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 44 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jun 21, 5:45 PM EDT | Special Weather Statement | CTP | Montour | 45 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | CTP | Columbia, Northumberland | 23 min |
| Jun 21, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jun 21, 6:02 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 21, 6:08 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 15 min |
| Jun 21, 6:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | CTP | Schuylkill | 37 min |
| Jun 21, 6:49 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| Jun 21, 7:00 PM EDT | Special Weather Statement | CTP | Somerset | 15 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.